Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 16, 2014, 02:01:12 PM

Login with username, password and session length


Members
  • Total Members: 23488
  • Latest: shashmi
Stats
  • Total Posts: 638968
  • Total Topics: 48507
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Side effects of jittery / fatigue / sleepless from all treatments so far.  (Read 1210 times)

0 Members and 1 Guest are viewing this topic.

Offline beentheredoneit

  • Member
  • Posts: 27
I need some help to try to find a comfortable regime.  I have been down, jittery, or just plain fatigued throughout the day for 2 years now from three different regimes.  I don't even know what to try at this point that won't have these same side effects.

The first was "Atripla".  While for some reason, the first 6 months were the best, after that I started feeling down all the time and could not sleep. 

The second now was recommended by my doctor "Intelence and Truvada".  I really wanted to try Isentress and Truvada, but my doctor said Intelence was newer and wouldn't cause anxiety.  Well, sure enough, right off the bat I was going through the same side effects except worse because now it was two Intelence per day. 

The 3rd time was "Complera" as I desperately just wanted something similar to Atripla again with the one-a-day regime, and I heard this was more tolerable. Well, I am right back where I started.  The jitters, sleeplessness, feeling down are still there most days.

I feel like every regime is the same so far.  What else do I try?

Offline Anqueetas

  • Member
  • Posts: 116
DO u wanna try Viramune+ Truvada. It is not a new regime anymore but I have no side effect from it at all. NOw once a day thanks to a new Viramune XR. You might wanna talk with your doctor about the switch because your liver need to be closely monitor in the first month for sigh of hypersensitivity. If you pass the first month then you are good to go for a long run. 

Good luck
ARS, hospitalized for very high fever-July 2011
diagnosed HIV positive - October 16 2011
CD4 460 19.5% VL 49000 - late October 2011
CD4 625 19.5% VL 50030 - January 2012
CD4 369 19% VL 69000 - March 2012
Start Sustiva+ Truvada - April 17 2012
CD4 524 24.5% VL UD - August 22 2012
Switch to Nevirapine+Truvada
CD4 490 26% VL UD - November 2012
CD4 539 29% VL UD - February 2013
CD4 621 28% VL UD - May 2013

Offline roy100

  • Member
  • Posts: 123
I think that probably Atripla made you go into depression. The syntoms you mention are probably due to depression and not due to a new drug regimen.

Atripla is famous for causing many brain problems, from depression to insomnia, bad moods etc.( And also the problems you are having)

I think you need to go to see a psychiatrist and start an antidepressant treatment, and stay away from Atripla and one of its components Efavirenz ( brand names Sustiva and Stocrin ) Also you need to stay on your present ART treatmet.

After a while with AD , and the Atripla wears out of you body, you will probably find that you can wean out of AD, and also use probably any cocktail regimen with the exception of Atripla an its components.

Good Luck
« Last Edit: January 20, 2013, 10:13:57 PM by roy100 »
Diagnosed 18Th March 2010
March 30Th VL +100,000 CD4 46
CD8T  575 CD8 %60.6
On Truvada and Kaletra. . Remeron 15mg  and150 mg  wellbutrin xl for depression. Clonazepan 2 mg to sleep. Omeprazole 20  once a day.
July 17 2010 Vl 362 CD4 155, 6.4 %
CD8T suppressors 1482 CD8% 61.1
 Nov 16 2010: V l 937 CD4 188,10%
CD8T Suppresors 997 CD8%55.8
August 15th 2011 Vl UD, less than 40.
CD4:543(26.7%) CD8:887 (43.6 %) Ratio .61
Jan 14th,2012 ,less than 40.
CD4:478 (24.4%) CD8: 962 (49.1%) Ratio.50
June 2012 CD4 599, CD8 856 UD
Oct 2013 CD 702, CD 843 UD Ratio:.87

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Before reaching for a shrink....

Atripla and Complera both contain NNRTIs, and the side effects are similar. Some people don't get on with NNRTIs. Intelence is not an NNRTI but is noted for these side too, even if uncommon.

Perhaps try another class of drug? Prezista (a PI) + Truvada is 3 pills but still once a day (other combinations are available but this is the best PI going at present). Or as already said Viramune (an NNRTI but rarely affects your mood etc this one).

- matt
"The object is to be a well patient, not a good patient"

Offline beentheredoneit

  • Member
  • Posts: 27
I think that probably Atripla made you go into depression.

It's not a lasting feeling, I did not mention that it goes away as the medications wear off throughout the day.  Then of course the whole agitation starts up all over again in the next dose. 

I will consider these other treatment options and begin seeing another doctor soon.  Thanks guys! :)
« Last Edit: January 21, 2013, 10:45:55 AM by beentheredoneit »

Offline RobbyR

  • Member
  • Posts: 320
This seems to be a common experience with Atripla! I've been on it over two years, with overall great results, weight gain, huge sex drive, etc. But lately I am having sleep problems and some wild mood swings in the morning (which seem to wear off by the evening) I suspect it is related to Atripla because it is worse in the morning and I take it before bedtime, so you do the math. I guess maybe it could be delayed reactions to the drug, since I never had these issues initially. I still like it overall, like how easy it is to tolerate and take, but the feelings of sadness and moodiness scare me a bit. In addition to the sleep problems. I tried Complera and it made my insomnia worse! So that didn't work. So I am also thinking of trying another medication entirely, perhaps the Quad, or Truvada/Isentress, or maybe something else. I just want to keep the good effects of the Atripla but I want to ditch the recent bad ones.

I also suspect (although I can't prove) that the sustiva in it has caused my occasional depressed thoughts and anxiety, (NEVER had this in the past). So I am going to resist seeing a psychiatrist until I change regimens again just to see if my issues are in fact med-related or underlying. In any case, I definately know what your going through!
Started Atripla August, 2010.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.